Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
Anonymous
Unregistered

I just started taking meds...
      #144802 - 05/09/05 05:12 PM

and would love some feedback from people. I was poz for 3 yrs before needing to begin and since I am moving to Costa Rica in the fall I thought 'no time like the present' to get myself trhough all the possible side effects.
Well- they have begun. Worn-down, tired, irritable, achey,depressed, a blotchy body rash that glows like sunburn, (now they get weird) sore eyes and hypersensitve teeth. It has not yet been 2 two weeks since I started on Epivir Viramune and Viread. Is this going to last forever now?

Post Extras: Remind Me!   Notify Moderator  
ScotCharles
Legend

Reged: 05/06/05
Posts: 924
Loc: Los Angeles
Re: I just started taking meds... new
      #144803 - 05/09/05 05:39 PM

Yes all these things go away. Best to get used to living with side-effects though, these drugs we take are hard on the body. Keep yourself as healthy as possible, and learn to laugh at the side-effects. Used to be that people with HIV/AIDS were presecribed a drug called Sustiva that caused you to have wicked nightmares. I learned to control my dreams from that experience, really useful. There was a another drug called DDI, which is prescribed as a time release capsule now, but back then it came as a large wafer, nearly an inch across that you had to chew or crush into orange juice. Nasty stuff that made your mouth feel like you were chewing on razor blades. And who can forget AZT, the drug that gave you continuous nausea, and which made your skin feel like it was electrically charged.

Learn to laugh at the absurdity of our situation. I once spent a night sleeping in a cold bathtub covered with wet towels to get relief from an adverse reaction to Bactrin. It was awful then, but now I remember it as another unusual experience in the path called AIDS.

Cheers

--------------------
Life is a river.
Carpe diem.

Post Extras: Remind Me!   Notify Moderator  
debtex
Legend

Reged: 03/21/05
Posts: 846
Re: I just started taking meds... new
      #145366 - 05/10/05 04:54 PM

Very good advise ScotCharles. I totally agree. When I started meds about 10 yrs ago, I was put on AZT, (right, NASTY) d4t, and (I hate even SAYING it...CRIXIVAN). Oh my Gosh, I hated the stuff. I must have vomited easily 17 times a day...no joke. I didn't even want to get up and shower, I would lay on the floor and CRY waiting for the side effects to stop. I must have dealt with that for about a year and half (of EVERY SINGLE DAY) all day long vomiting. Even when I would take my meds and get them down....I would cry in fear of the 8 hours later that I had to take it. (because I know you should give a "little" while for the side effects) but after that almost 2 yrs of that, I told my doctor, if he couldn't give me something else...I couldn't live every day like that. I felt so useless to my son and everyone. (although I have to say, I gave it up when I was diagnosed, but with the meds...for an appitite...I went back to pot...big help). My sister use to beg me to please come to the beach with her, just for the air, and I never wanted to do anything, but would do these things just to please her (and of course my 5 yr old son).
So, please tolerate them as long as you can...but if it gets to be too much for you and you feel as though you are always having your face in the toilet, you can ask for a switch...there are so many combinations out there...that there is no need to live miserably. I had to ask myself at the time, which was more important...quality or quantity. I wanted to live....but also wanted to smile with my son everyday. I remember the first day of new meds....(there was "some" side effects) but not as bad. I felt like a kid on his first day of school. So excited, and I could dance all day. I brought my son to the beach that day...and found this great shell (it looked like a ring). I swear...I wore it for years (then I think I got too old for it, lol) but I still have it...and whenever I see it, it has such a tremendous meaning for me. It makes me realize how valuable life is. Good luck in your decisions with all you do, and hang in there, I know most of the medication side effects are just a matter of getting used to (as long as your body can handle it), but remember if it doesn't get better...you do have options...many, many options.
Love and prayers to you. !!

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: I just started taking meds... new
      #145503 - 05/11/05 09:40 AM

Excellent! Meds shouldn't hurt, if the side-effects don't go away in two weeks, try something else. All of them have side-effects, right now I'm taking Atazanavir and Norvir, one of them is making me so jumpy that I have trouble sleeping but I don't get tired from lack of sleep. Odd stuff.

Oy ve Crixivan. It brought a woman I knew back from the dead as she lay in Hospice and it raised the cholesterol of a man I knew so high and so fast that he went from healthy to dead of a heart attack in twelve months.

Cheers

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: I just started taking meds... new
      #145507 - 05/11/05 04:35 PM

Hang in there! I've been on almost every HIV med that has come out during the past 8 years. Unfortunately, they all seem to have side effects some worst then others. I remember not being able to leave the bathroom, for days at a time. If I wasn't vomiting I had the runs. But thank God things are much better. Your side effects should stop within two or three weeks. If not switch to something else. Now you have choices. I look at it as if it were a game. If I give up I loose. Make sure that you are taking supplements everyday this will help with the worn-down and tried feeling and get plenty of sleep. Believe me it could be a whole lot worst. I've been there and done that and with the meds today it's a breeze.





Post Extras: Remind Me!   Notify Moderator  
donleo22
Unregistered

Re: I just started taking meds... new
      #145509 - 05/11/05 06:46 PM

Hang in there.... it will change; as far as the rash is concerned, this could be Tinea. This comes out in warm weather. Blotchy red patches, and skin will not tan in those areas. Topical treatments available, pill form ok if liver good.
Take care, Don

Post Extras: Remind Me!   Notify Moderator  
Kev_D
Unregistered

Re: I just started taking meds... new
      #145689 - 05/11/05 09:01 PM

Kudos to all who have posted prior, once again I was reading my own story through others. Ah, the blessings that come with this bug.

All I'll add for now is to remain vigilant and listen to your body and spirit as to how you're feeling and communicate this with your healthcare team as you feel the need, be it daily,weekly or otherwise.

I've been poz for 10yrs and have been on therapy(AZT+DDI) since the get go. I know that the meds available to us today(my current meds are Truvada, Reyataz and Norvir) are far superior as is the ever growing knowledge base beacuse of forums such as this. If enough of us are having difficulty w/ a particular regimen, the word spreads. If your depression persist, please seek some treatment for this. For me it is all about having balance with my body, mind and spirit and if one of them out of sync, the others suffer as well. I also encourage you to try some form of relaxation be it just 10 minutes of breathwork, yoga or just a short stroll in peaceful surroundings. And yes, laughter truly is the best medicine!

Namaste', Kev


Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: I just started taking meds... new
      #145695 - 05/11/05 10:42 PM

You're probably allergic to the Viraimmune. The same thing happened to me, I broke out into a total body rash. See your HIV specialist about a replacing that med.

Post Extras: Remind Me!   Notify Moderator  
ScotCharles
Legend

Reged: 05/06/05
Posts: 924
Loc: Los Angeles
Re: I just started taking meds... new
      #145842 - 05/12/05 06:46 PM

Careful,

When HIV becomes resistant to AZT, your choice of effective meds is reduced by half. Sounds to me like your health plan is trying to save a buck by putting you on low priced meds.

ScotCharles

--------------------
Life is a river.
Carpe diem.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: I just started taking meds... new
      #146921 - 05/15/05 10:20 AM

HANG IN THERE.. BEST THING IS TO CONSULT YOUR DOCTOR. LUCKLY I DID NOT HAVE SUCH SIDE EFFECTS, BUT SUFFERING FROM LYPODISTROPHIA, MEDS HAVE BEEN CHANGED AND ALL OK NOW.. GAINING WEIGHT.. I LIVE IN COSTA RICA... AND EXCELLENT MEDICAL TREATMENT...
HOPE YOU ENJOY OUR PEACEFULL COUNTRY...



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

HIV+ AND MOVING TO COSTA RICA new
      #160237 - 09/19/05 12:24 PM

My Lover and I are thinking about moving to Costa Rica. He is on meds and I think I will need to be on them within the next 3-6 months. Our concern is are meds available there, how is the treatment, can we get on their medical plan and or how expensive are they? We are headed back to costa rica on 10/3/05 and are going to look at real estate.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 5092

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3